Health

Synthetic Cannabinoid Spice Products Linked To Unusual Severe Bleeding Cases

Written by admin

<div _ngcontent-c20 innerhtml="

Shutterstock

Illinois public health authorities have warned healthcare workers and school nurses and administrators to be on the lookout for students and patients with unexplained bleeding. The culprit appears to be so-called synthetic marijuana products sold in Chicago, Peoria and their surrounding communities.

The Illinois Department of Public Health (IDPH) has reported a total of 32 cases since March 7 where people using synthetic cannabinoids have experienced, “bruising, nosebleeds, bleeding of the gums, bleeding out of proportion to the level of injury, vomiting blood, blood in urine or stool or excessively heavy menstrual bleeding and back pain.”

FORBES contributor, Dr. Robert Glatter, first reported on these cases here yesterday.

Synthetic cannabinoid products, sold under names such as K2, Spice, Black Mamba, Bombay Blue, Genie, and Zohai, are sold to mimic the effects of marijuana after smoking or vaping. Users refer to the class of products as fake weed, legal weed or synthetic pot. However, the products contain one or more synthetic research chemicals that more fully stimulate cannabinoid receptors than the chemicals normally produced in the marijuana plant, Cannabis sativa or indica. These chemicals are generally sprayed on an inert plant material, resulting in considerable batch-to-batch content variations.

Over the past ten years or more, these “syncann” products have been associated with emergency room visits due to intense anxiety, paranoia, psychosis, seizures and mental confusion. But spontaneous or overreacting bleeding–known medically as Vitamin K-dependent coagulopathy–is highly unusual for synthetic cannabinoids.

As a result, IDPH authorities are warning consumers not to use any synthetic marijuana product that they may have purchased locally over the last month. And if you have used such a product and experience any unexplained bleeding, please have someone take you to the hospital immediately or call 911. The offending compound has yet to be identified and authorities do not yet have a clear picture of the brands that may be adulterated with the offending chemical.

I should also note that many plants contain blood-thinning compounds of the coumarin class (like the drug, warfarin). Therefore, authorities may also need to be interrogating the plant material base of the synthetic cannabinoid products.

“>

Shutterstock

Illinois public health authorities have warned healthcare workers and school nurses and administrators to be on the lookout for students and patients with unexplained bleeding. The culprit appears to be so-called synthetic marijuana products sold in Chicago, Peoria and their surrounding communities.

The Illinois Department of Public Health (IDPH) has reported a total of 32 cases since March 7 where people using synthetic cannabinoids have experienced, “bruising, nosebleeds, bleeding of the gums, bleeding out of proportion to the level of injury, vomiting blood, blood in urine or stool or excessively heavy menstrual bleeding and back pain.”

FORBES contributor, Dr. Robert Glatter, first reported on these cases here yesterday.

Synthetic cannabinoid products, sold under names such as K2, Spice, Black Mamba, Bombay Blue, Genie, and Zohai, are sold to mimic the effects of marijuana after smoking or vaping. Users refer to the class of products as fake weed, legal weed or synthetic pot. However, the products contain one or more synthetic research chemicals that more fully stimulate cannabinoid receptors than the chemicals normally produced in the marijuana plant, Cannabis sativa or indica. These chemicals are generally sprayed on an inert plant material, resulting in considerable batch-to-batch content variations.

Over the past ten years or more, these “syncann” products have been associated with emergency room visits due to intense anxiety, paranoia, psychosis, seizures and mental confusion. But spontaneous or overreacting bleeding–known medically as Vitamin K-dependent coagulopathy–is highly unusual for synthetic cannabinoids.

As a result, IDPH authorities are warning consumers not to use any synthetic marijuana product that they may have purchased locally over the last month. And if you have used such a product and experience any unexplained bleeding, please have someone take you to the hospital immediately or call 911. The offending compound has yet to be identified and authorities do not yet have a clear picture of the brands that may be adulterated with the offending chemical.

I should also note that many plants contain blood-thinning compounds of the coumarin class (like the drug, warfarin). Therefore, authorities may also need to be interrogating the plant material base of the synthetic cannabinoid products.

Let’s block ads! (Why?)


Source link

About the author

admin

Leave a Comment